Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2011, 5:26 PM EDT for Sussex County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 5:26 PM EDT (21:26 UTC)
- Expired
- Jul 4, 2011, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WWUS81 KPHI 042126
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 PM EDT MON JUL 4 2011
DEZ003-004-042230-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
526 PM EDT MON JUL 4 2011
...A DEVELOPING THUNDERSTORM WILL AFFECT EASTERN SUSSEX COUNTY...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 14 MILES SOUTHEAST OF GEORGETOWN...MOVING
EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT PORTIONS OF THE
DELAWARE BEACHES.
LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH THIS DEVELOPING
THUNDERSTORM. THE DOWNPOURS CAN CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES.
SOME CLOUD TO GROUND LIGHTNING MAY OCCUR, THEREFORE SEEK SHELTER
INDOORS ESPECIALLY IF ON THE BEACH. ALSO, DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3878 7529 3877 7507 3870 7506 3868 7505
3865 7505 3863 7506 3860 7504 3846 7503
3846 7528
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:56 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 4, 3:56 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT MON JUL 4 2011 .SYNOPSIS... A WEAK COOL FRONT FROM FAR SOUTHERN NEW JERSEY THROUGH NORTHERN SECTIONS OF DELAWARE AND MARYLAND WILL EDGE SOUTH TONIGHT. IT MAY LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT. THE TIMING OF A COLD FRONTAL PASSAGE THURSDAY IS SOMEWHAT UNCERTAIN. HIGH PRESSURE WILL BUILD INTO THE NORTHEAST USA FRIDAY AND SATURDAY THEN SLIDE EAST OF THE NEW ENGLAND COAST SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ALL QUIET AS THIS PACKAGE DEPARTED AT 345 PM. A FEW 90-91 DEG READINGS SHOWING UP IN S NJ-DE AS OF 3PM. SLIGHTLY DRIER AIR HAS FILTERED SEWD INTO PHILADELPHIA BUT MAY NOT REALLY ASSERT ITSELF IN SOUTHERN SECTIONS OF FAR SOUTHERN NJ..DEL AND MD TIL TUE MORNING. AS OF 3PM...SEA BREEZES UP TO 12 KTS ARE OCCURRING ALONG A FAIRLY LARGE PORTION OF THE NJ-DE COASTAL SURF ZONE BUT OVERALL A NW WIND SHOULD PREVAIL OVER MOST OF THE FORECAST AREA THRU TONIGHT. PATCHES OF THICK CIRRUS OVERHEAD .. THE CAUSE OF WHICH IS PROBABLY AN UPPER LEVEL SPEED MAX /REPRESENTED AT 250 MB - ABOUT 80 KTS/ CROSSING NORTHERN PA HEADING FOR LI THIS EVENING. WATCHING A POSSIBLE ASSOCIATED DEVELOPMENT VIA A WSW 30 KT 700 MB JET CORE THIS LATE AFTN...DRIVING THE N VA AND NW VA CONVECTION. IT COULD CARRY A CLUSTER OF SHOWERS AND ISO TSTMS THRU MD/DEL AND FAR SNJ BETWEEN 02Z-07Z AS SORT OF OUTLINED IN THE 00Z/4 46 MEMBER NAEFS AND THE 12Z/4 GFS...OR IT COULD EASILY MISS JUST SOUTH. WINDS AND TEMPS WERE A 50 50 BLEND OF 12 NCEP MOS GUIDANCE. STILL CANT FIGURE OUT WHICH IS CONSISTENTLY BETTER REGARDING NAM MOS AND NEW NAM PARALLEL MOS...HAVING CHECKED THE PHL AND ILG GUIDANCE FOR MANY DAYS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... TUESDAY-WEDNESDAY...OVERALL RELATIVELY SPEAKING...COMFORTABLY VERY WARM WITH DRY DEWPOINTS OVER MOST OF THE AREA AS PER 12Z/4 NCEP MODEL GUIDANCE TSECS. COULD BE DEVELOPING A MINI MINOR HEAT WAVE IN A FEW SPOTS OF DEL/E MD/SE PA AND S NJ ATTM. DEWPOINTS LOW SO NO HEAT ADVY POTENTIAL IN THIS FORECAST PERIOD ATTM. POPS AND WINDS WERE GENERALLY A 50 50 BLEND OF 12Z/4 NCEP MOS GUIDANCE. SEA BREEZES LIKELY BOTH TUE AND WED AFTERNOON. WED NIGHT AND THU...WAA AHD OF A COOL FRONT COULD TRIGGER DECENT SHOWERS AND SCT TSTMS. 04/12 HPC QPF USED WED NIGHT AND THEN 12Z/4 BLENDED GFS/NAM GUIDANCE FOR THE 6 HR PERIODS ON THU. CONFIDENCE ON SHOWERS IS BELOW AVG DUE TO CFP TIMING DISPARITY IN THE MODEL SOLUTIONS. CAPPED THE POPS AT 50 PCT THU...SINCE UNCERTAINTY EXISTS REGARDING TIMING OF CFP. APPEARS BEST CHC OF HEAVIER SHOWERS...IF THEY OCCUR WOULD BE E MD//DEL AND FAR S NJ CLOSER TO THE HIGHER 1.5 INCH PWAT AND GREATER INSTABILITY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ON THURSDAY NIGHT, THE MID AND UPPER LEVEL PATTERN IS FORECAST TO FEATURE A LONG WAVE TROUGH FROM THE EASTERN GREAT LAKES TO THE LOWER APPALACHIANS AND A HIGH OVER NEW MEXICO AND VICINITY. THE TROUGH IS FORECAST TO LIFT TO THE NORTHEAST AND THE HIGH SHOULD SLIDE TO THE LOWER MISSISSIPPI RIVER VALLEY BY MONDAY. THE RIDGE IS FORECAST TO FLATTEN SOMEWHAT WITH A RELATIVELY ZONAL FLOW DEVELOPING ACROSS THE NORTHERN STATES FOR SUNDAY AND MONDAY. AT THE SURFACE, A FRONTAL BOUNDARY IS FORECAST TO EXTEND ACROSS SOUTHERN NEW JERSEY AND THE DELMARVA ON THURSDAY EVENING. THE BOUNDARY IS EXPECTED TO SINK SLOWLY TO THE SOUTH. MEANWHILE, HIGH PRESSURE OVER THE GREAT LAKES ON THURSDAY NIGHT IS ANTICIPATED TO BUILD INTO OUR REGION FOR FRIDAY AND FOR THE WEEKEND. ANOTHER FRONT MAY BEGIN TO APPROACH FROM THE NORTHWEST EARLY IN THE NEW WEEK. WITH THE FRONT MOVING THROUGH OUR SOUTHERN COUNTIES AND OUT OF OUR REGION ON THURSDAY NIGHT, WE WILL MENTION SHOWERS AND THUNDERSTORMS FOR THAT TIME PERIOD, MAINLY FOR OUR SOUTHERN COUNTIES. DEPENDING UPON THE PROGRESS OF THE FRONT, A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY IN OUR SOUTHERN COUNTIES, AS WELL. FOR NOW, WE WILL SIMPLY USE SLIGHT CHANCE POPS. THE HIGH IS FORECAST TO BRING DRY WEATHER AND SEASONABLE TEMPERATURES FOR THE WEEKEND. WE WILL MENTION SLIGHT CHANCE POPS FOR MONDAY WITH THE POSSIBILITY OF THE FRONT APPROACHING FROM THE NORTHWEST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. OUTSIDE OF A TINY SHOWER THAT RACED ACROSS OCEAN CITY THIS AFTERNOON, THE 4TH, SO FAR, HAS BEEN FAIR AND DRY. ONCE THE FOG AND HAZE LIFTED THIS MORNING, VFR CONDITIONS PREVAILED WITH NOTHING MORE THAN MID AND HIGH CLOUDS SOUTH AND SOME FAIR WEATHER CU NORTH. THE FRONTAL SYSTEM THAT CROSSED OUR AREA LAST NIGHT WILL SETTLE JUST FAR ENOUGH TO OUR SOUTH AND EAST TO ALLOW HIGH PRESSURE WITH SLIGHTLY DRIER AIR TO SETTLE OVER US TONIGHT INTO TUESDAY NIGHT. EXPECT THE CLOUD COVER TO BEGIN THINNING OUT LATER THIS EVENING WITH SKIES BECOMING MOSTLY CLEAR AFTER MIDNIGHT. EXCEPT FOR A SEABREEZE ALONG THE IMMEDIATE COAST, WINDS ARE W TO NW 5 TO 10 KT THIS AFTERNOON. ONCE THE DAYTIME HEATING ABATES, WINDS WILL DROP OFF AND BECOME LIGHT AND VARIABLE OVERNIGHT. THE CLEAR SKIES AND LIGHT WINDS WILL BE IDEAL FOR RADIATIONAL COOLING EXCEPT FOR THE FACT THAT DRIER AIR WILL BE MOVING IN AND THAT THERE WILL STILL BE WINDS ALOFT. EVEN SO, SOME AREAS COULD SEE SOME FOG FORMATION LATER TONIGHT WITH MVFR VSBY RESTRICTIONS. WHATEVER FOG DOES FORM WILL DISAPPEAR QUICKLY TUESDAY MORNING AS WINDS BECOME NW 5 TO 10 KT IN THE MORNING AND THEN W TO SW AT THE SAME SPEEDS IN THE AFTERNOON. THE SEABREEZE SHOULD BE STRONGER TUESDAY THAN TODAY, MOVING IN EARLIER AND REACHING FARTHER INLAND. EXPECT MOSTLY CLEAR SKIES TO CONTINUE THROUGH MUCH OF THE DAY. OUTLOOK... THE HIGH PRESSURE SYSTEM WILL KEEP THINGS FAIR AND DRY WITH VFR CONDITIONS INTO WEDNESDAY. THE HIGH WILL WEAKEN AND MOVE OFF TO THE EAST LATER WEDNESDAY AND WEDNESDAY NIGHT AS ANOTHER FRONTAL SYSTEM MOVES IN FROM THE WEST. THIS WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS, ALONG WITH LOWER FLYING CONDITIONS, LATER WEDNESDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL RETURN FRIDAY INTO THE WEEKEND. && .MARINE... THE FRONT THAT CROSSED OUR AREA THIS MORNING WILL SETTLE JUST TO OUR SOUTH AND EAST TONIGHT INTO TUESDAY. WE HAD ONE LONELY SHOWER MOVE OFF THE OCEAN CITY COAST THIS AFTERNOON AND THERE REMAINS THE POSSIBILITY FOR A FEW POP UP SHOWERS OR THUNDERSTORMS THROUGH THE EVENING HOURS, MAINLY FROM OCEAN CITY SOUTH. HIGH PRESSURE PUSHING IN BEHIND THE FRONT HAS BROUGHT AN OFFSHORE FLOW THIS AFTERNOON. THIS HAS LIMITED THE SEABREEZE FROM PUSHING VERY FAR INLAND. ONCE THE DAYTIME HEATING ENDS, WINDS ARE EXPECTED TO BECOME W TO NW 5 TO 10 KT OVERNIGHT. SINCE THE HIGH PRESSURE SYSTEM THAT WILL BE MOVING IN IS RELATIVELY WEAK, THE OFFSHORE FLOW WILL BE SHORTLIVED. BY LATE MORNING OR EARLY AFTERNOON TUESDAY, WINDS WILL SWING AROUND TO THE S AND AVERAGE ABOUT 10 KT. THE HIGH WILL THEN WEAKEN FURTHER AND MOVE OFF TO THE EAST. THIS WILL ALLOW ANOTHER FRONT TO MOVE IN FROM THE WEST. THIS FRONT IS FORECAST TO CROSS OUR WATERS THURSDAY OR THURSDAY NIGHT. WINDS AND SEAS IN THE FRONTAL ZONE COULD APPROACH ADVISORY CRITERIA, MAINLY THURSDAY THROUGH FRIDAY, BUT, FOR NOW, WE WILL CAP THEM JUST BELOW CRITERIA. HIGH PRESSURE WILL THEN MOVE IN FRIDAY AND CONTINUE TO INFLUENCE OUR WEATHER WELL INTO THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG 355P SHORT TERM...DRAG 355P LONG TERM...IOVINO AVIATION...RPW MARINE...RPW
Hazardous weather outlook, Jul 4, 3:41 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT MON JUL 4 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-051200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-051200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 5:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 PM EDT MON JUL 4 2011
DEZ003-004-042230-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
526 PM EDT MON JUL 4 2011
...A DEVELOPING THUNDERSTORM WILL AFFECT EASTERN SUSSEX COUNTY...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 14 MILES SOUTHEAST OF GEORGETOWN...MOVING
EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT PORTIONS OF THE
DELAWARE BEACHES.
LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH THIS DEVELOPING
THUNDERSTORM. THE DOWNPOURS CAN CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES.
SOME CLOUD TO GROUND LIGHTNING MAY OCCUR, THEREFORE SEEK SHELTER
INDOORS ESPECIALLY IF ON THE BEACH. ALSO, DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3878 7529 3877 7507 3870 7506 3868 7505
3865 7505 3863 7506 3860 7504 3846 7503
3846 7528
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:26 PM EDT | Special Weather Statement | PHI | Atlantic | 64 min |
| Jul 3, 10:46 PM EDT | Coastal Flood Statement | PHI | Cape May | 74 min |
| Jul 4, 2:40 AM EDT | Special Weather Statement | PHI | Cape May | 65 min |
| Jul 3, 8:34 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 20 min |
| Jul 3, 9:41 PM EDT | Special Weather Statement | PHI | Talbot | 64 min |
| Jul 3, 10:08 PM EDT | Special Weather Statement | PHI | Queen Anne's, Talbot | 52 min |
| Jul 4, 5:48 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.